| Model Number |
DFT015 |
| Medical Device Problem Codes |
Material Twisted/Bent (2981); Failure to Eject (4010)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/18/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is:(b)(4).
Event or Problem Description
A health care professional reported during surgery that the intraocular lens (iol) was stuck in injector in two places, the proximal part is stuck in the snemet as well as in the injector itself.There was patient contact and cataract procedure was completed with backup lens.No patient impact was reported.Additional information has been requested.
Additional Manufacturer Narrative
Half of the lens was returned in the lens case.Blood and viscoelastic were dried on the lens.The lens was cut/torn off center into two pieces.The rest of the optic with the haptic attached returned in the company (d) cartridge.Inadequate viscoelastic was observed in the cartridge.The lens portion was at the nozzle entry pressed up against the roof and oriented sideways.The cartridge tip had heavy stress.The cartridge had evidence of placement into a handpiece.The used company (d) cartridge was cleaned for further evaluation.The lens portion was removed during cleaning.Top coat dye stain testing was conducted with acceptable results.Product history records were reviewed and the documentation indicated the product met release criteria.A qualified cartridge an viscoelastic were indicated with a non-qualified handpiece.The root cause for the reported trailing haptic stuck appeared to be related to a failure to follow the ifu (instructions for use).Half of the lens was returned in the cartridge.The lens portion was pressed up and rotated sideways.Inadequate viscoelastic was observed in the cartridge.In addition, a non-qualified handpiece was indicated.Top coat dye stain testing was conducted with acceptable results.The ifu instructs: company foldable iol (intraocular lens) are qualified for use with a company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that a company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The ifu instructs to completely fill the cartridge with ovd immediately prior to loading and delivery of the lens.Do not attempt to load the lens without adequate ovd in the device.Not adequately filling the device with viscoelastic will result in inadequate coverage of lens and the lens fold path with ovd, which may result in damage the ifu instructs: using holding forceps, grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ovd-filled cartridge.The lens should be inserted until the optic is a little more than half-way inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Using holding forceps, take the trailing haptic, and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.Failure to follow these steps may cause the lens to advance incorrectly causing delivery issues and/or damage.The manufacturer internal reference number is: (b)(4).
Event or Problem Description
Additional information has received and it states that the issue is with the trailing haptic.